MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DISCOVERY ELBOW; DISC HUM 5X100MM RT FLANGED C

ENCORE MEDICAL L.P. DISCOVERY ELBOW; DISC HUM 5X100MM RT FLANGED C
Model Number 540-45-100
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery ulna & humerus became loose & surgeon replaced.Patient also had a peri prosthetic fracture.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loose ulna & humerus.The previous surgery and the surgery detailed in this eventoccurred 1.8 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were within its expiration date at the time of the previous surgery.Item: 114837 (disc ulna 5x115mm rt w brng c) the device history record was not found among djo and available zimmer biomet records.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loose ulna & humerus.The findings did not lead to a firm conclusion since the needed records were not made available at the time of this investigation.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
DISCOVERY ELBOW
Common Device Name
DISC HUM 5X100MM RT FLANGED C
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15077198
Report Number1644408-2022-00936
Device Sequence Number17502613
Product Code JDC
UDI-Device Identifier00190446137849
UDI-Public(01)00190446137849
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K013042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2026
Device Model Number540-45-100
Device Catalogue Number540-45-100
Device Lot Number82717
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
114837 LOT 932060; 540-00-000 LOT 84161; 600-10-100 LOT 939E1D0040
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale